Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 22, 2014, 2:57 PM EDT for 4 counties in Pennsylvania. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 2:57 PM EDT (18:57 UTC)
- Expired
- May 22, 2014, 4:00 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 150 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:00 PM EDT | HAIL 1.75 | 1 Wnw Numidia, PA | |
| May 22, 3:01 PM EDT | HAIL 1.75 | 3 Nnw Danville, PA | |
| May 22, 3:05 PM EDT | HAIL 0.88 | Auburn, PA | |
| May 22, 3:13 PM EDT | HAIL 1.75 | 1 E Mechanicsville, PA | |
| May 22, 3:14 PM EDT | HAIL 1 | 3 Wsw Numidia, PA | |
| May 22, 3:20 PM EDT | HAIL 1.75 | 2 Sw Bloomsburg, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS51 KCTP 221857
SVRCTP
PAC037-093-097-107-222000-
/O.NEW.KCTP.SV.W.0014.140522T1857Z-140522T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
257 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 255 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER NUMIDIA...AND MOVING
SOUTHEAST AT 35 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT CARMEL...WILBURTON NUMBER ONE AND WILBURTON NUMBER TWO AROUND
300 PM EDT.
SHENANDOAH...FRACKVILLE...ASHLAND...GIRARDVILLE...LAVELLE...
ALTAMONT...ENGLEWOOD...ARISTES...FOUNTAIN SPRINGS AND LOCUSTDALE
AROUND 310 PM EDT.
MINERSVILLE...MARLIN...FORRESTVILLE...BRANCHDALE...SELTZER...
HECKSCHERVILLE...BUCK RUN AND NEW BOSTON-MOREA AROUND 320 PM EDT.
POTTSVILLE...SCHUYLKILL HAVEN...ST. CLAIR...ORWIGSBURG...PORT
CARBON...NEW PHILADELPHIA...FRIEDENSBURG...RENNINGERS AND
MECHANICSVILLE AROUND 330 PM EDT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 223 AND 236.
INTERSTATE 81 BETWEEN MILE MARKERS 103 AND 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM JUST TO
THE EAST OF KNOEBELS GROVE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IF ONE IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 4068 7588 4065 7598 4060 7601 4051 7626
4051 7637 4089 7664 4105 7669 4107 7647
TIME...MOT...LOC 1855Z 318DEG 30KT 4087 7644
$$
LAMBERT/GRUMM1 follow-up statement
786
WWUS51 KCTP 221936
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT THU MAY 22 2014
PAC037-093-097-221943-
/O.CAN.KCTP.SV.W.0014.000000T0000Z-140522T2000Z/
COLUMBIA PA-NORTHUMBERLAND PA-MONTOUR PA-
336 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLUMBIA...
SOUTHEASTERN NORTHUMBERLAND AND SOUTHEASTERN MONTOUR COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
SOUTHEAST AND OUT OF THE WARNED AREA...THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 4068 7588 4065 7598 4060 7601 4051 7626
4051 7637 4070 7651 4076 7631 4076 7608
TIME...MOT...LOC 1933Z 322DEG 33KT 4060 7626
$$
PAC107-222000-
/O.CON.KCTP.SV.W.0014.000000T0000Z-140522T2000Z/
SCHUYLKILL PA-
336 PM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN SCHUYLKILL COUNTY...
AT 333 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER FRIEDENSBURG...MOVING SOUTHEAST AT
40 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN SCHUYLKILL COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
SUMMIT STATION...RAVINE...LANDINGVILLE...MOUNT CARBON...NEWTOWN...
PALO ALTO...BROCKTON...MIDDLEPORT...LAKE WYNONAH AND KASKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 4068 7588 4065 7598 4060 7601 4051 7626
4051 7637 4070 7651 4076 7631 4076 7608
TIME...MOT...LOC 1933Z 322DEG 33KT 4060 7626
$$
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:04 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 22, 1:04 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 104 PM EDT THU MAY 22 2014 .SYNOPSIS... A WARM FRONT WILL DRIFT SLOWLY EAST ACROSS THE SUSQUEHANNA VALLEY EARLY THIS AFTERNOON...SEVERAL HOURS PRIOR TO A COLD FRONT PUSHING SOUTHEAST ACROSS THE STATE. THESE TWO WEATHER FEATURES WILL SPARK SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE SOUTHEAST HALF OF THE STATE THIS AFTERNOON. FRIDAY STILL LOOKS UNSETTLED AS A STRONG UPPER AIR DISTURBANCE ROLLS THROUGH AND TOUCHES OFF SHOWERS. THE EXTENDED FORECAST IS FOR A GRADUAL WARMING TREND BEGINNING THIS WEEKEND...DESPITE SOME SHOWERS LINGERING SATURDAY IN THE POST- FRONTAL NORTHWEST FLOW. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SFC WARM FRONT EXTENDED FROM THE POCONOS...SOUTH TO NEAR KLNS AT 1645Z...WHILE A COLD FRONT WILL DRIFT SLOWLY SE FROM THE NW MTNS OF PENN. THE AIRMASS IN THE WARM SECTOR HAS BECOME MODERATELY UNSTABLE... FUELING THE RAPID DEVELOPMENT OF SHOWERS AND TSRA ACROSS THE NCENT MTNS OF PENN OVER THE PAST HOUR. A BLEND OF THE 06/12Z OPERATIONAL GUIDANCE LINES UP NICELY WITH WHERE THE CURRENT CONVECTION IS DEVELOPING /AT THE JUXTAPOSITION OF A DISTINCT 850 MB THETA-E RIDGE...THE SFC WARM FRONT...AND THE NOSE OF A 90KT UPPER LEVEL WNWRLY JET/. EHI/S AOA 1 M2/S2 INVOF KIPT AND POINTS TO THE EAST WILL SUPPORT THE BEST POTENTIAL FOR LOCALIZED SVR TSRA WITH POSSIBLE MESOS AS THE CELLS HEAD SE AND INTO THE BETTER LLVL SHEAR AND INSTABILITY ACROSS THE MIDDLE SUSQ VALLEY. SVR TSRA WATCH NO. 172 WAS RECENTLY ISSUED FOR OUR FAR ERN ZONES...AND RUNS TIL 8 PM EDT /FURTHER TO THE EAST/. SFC DEWPOINTS SHOULD START TO SLOWLY DROP ACROSS THE CENTRAL MTNS AND ALLEGHENY PLATEAU /EVEN PRIOR TO THE MID TO LATE AFTERNOON CFROPA /AS A MEAN LLVL WESTERLY WIND FRESHENS...AND THE THETA-E RIDGE IN THE BOUNDARY LAYER SHIFTS EAST TO THE SUSQ VALLEY/. A MORE DISTINCT DROP IN SFC DEWPOINT TO THE UPPER 40S WILL OCCUR IN THE WAKE OF THE CFROPA. TEMPS WILL RECOVER TO GET BACK TO NEAR NORMAL THIS AFTERNOON...TOPPING OUT CLOSE TO 80F THROUGHOUT THE LOWER SUSQ VALLEY. HOWEVER...TEMPS WILL LEVEL OFF IN THE NW...THEN EVEN DIP A FEW TO SVRL DEG F THROUGH THE AFTERNOON HOURS AS THE DRIER/COOLER AIR MOVES IN BEHIND THE COLD FRONT. 8H TEMPS FALL 8C THROUGH THE DAY OVER THE NWRN COS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... ONCE THE SHOWERS/STORMS IN THE EAST PUSH OUT OF THE AREA IN THE EVENING...THE REST OF THE NIGHT SHOULD BE UNEVENTFUL WITH DRY AIR AND SUBSIDENCE TAKING OVER. MINS MAY WELL BE CLOSE TO 40F IN BFD FRI AM. BUT CLOUDS AND SHOWERS MAY BE QUICK TO MOVE BACK IN FROM THE N DURING EARLY AFTN DUE TO THE FAST APPROACH OF A VERY STRONG TROUGH ALOFT. WHILE IT DOES NOT DEEPEN AS IT MOVES OVERHEAD...THE 5H HEIGHTS FALL 10DAM. WILL CONTINUE TO PLACE THE HIGHEST POPS IN THE EAST...BUT THE MOUNTAINS ALWAYS GIVE A LITTLE BOOST OF LIFT IN THE ALREADY-FAVORABLE STEEP LAPSE RATES. THEREFORE...WILL NOT DROP POPS FROM ANY LOCATION ON FRI AFTN. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AN UPPER-LEVEL TROUGH CROSSING THE INTERIOR NORTHEAST AND NORTHERN MID-ATLANTIC STATES WILL LINGER ALONG/OFFSHORE THE EASTERN SEABOARD THRU SATURDAY. THE UPPER LEVEL TROUGHING AND RELATIVELY COOL CYCLONIC FLOW ALOFT WILL BE REPLACED BY RISING HEIGHTS EXPANDING NNEWD IN ADVANCE OF A HIGH-LEVEL RIDGE MIGRATING EWD ACROSS THE SOUTH-CENTRAL U.S. THE UPPER RIDGE IS FORECAST TO FLATTEN INTO THE MIDDLE OF NEXT WEEK IN ASSOCIATION WITH SHORTWAVE ENERGY MOVING THROUGH SOUTHEASTERN CANADA. THE MODELS GENERALLY AGREE ON THE ABOVE MENTIONED LARGE SCALE PATTERN EVOLUTION...WITH NOTEWORTHY DIFFERENCES CREEPING INTO DETERMINISTIC SOLUTIONS IN THE OUTER PERIODS. SPECIFICALLY...THE 21/12Z OPRNL GFS IS MUCH MORE AGGRESSIVE IN LOWERING HEIGHTS OVER THE NORTHEAST/NEW ENGLAND STATES BY NEXT WED/THU...WHICH RESULTS IN A SIGNIFICANT SPREAD IN MEDIUM RANGE X/N GFS AND ECMWF BASED MOS TEMPERATURE GUIDANCE. A MID-LEVEL ANTICYCLONE BUILDING NORTH/EAST FROM THE LWR MS VLY WILL FAVOR A MORE TYPICAL EARLY-SUMMER PATTERN WITH STRONG SIGNALS FOR AN UPWARD TEMPERATURE AND HUMIDITY TREND FROM MEMORIAL DAY INTO THE MIDDLE OF NEXT WEEK. THE POTENTIAL FLY IN THE OINTMENT MIGHT BE ANY RING OF FIRE CONVECTION THAT COULD THWART THE PROJECTED WARMING TREND. IN GENERAL EXPECT A BETTER CHANCE FOR SHOWERS AND AFTN TSTMS INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THE EARLIER LOW CLOUDS AND FOG HAVE DISSIPATED...THOUGH MVFR CIGS AND VSBYS WILL LINGER UNTIL AROUND 16-17Z NEAR AND TO THE EAST OF A KIPT TO KMUI LINE /EAST OF A SLOWLY MOVING WARM FRONT/. ELSEWHERE...MOST OF CENTRAL AND WESTERN PENN AIRFIELDS WILL STAY VFR FOR THE REST OF THE DAY /WITHIN THE WARM SECTOR BETWEEN AN APPROACHING COLD FRONT...AND THE AFOREMENTIONED WARM FRONT IN THE FAR EAST/. ISOLATED TO SCATTERED SHRA/TSRA WILL DEVELOP DURING THE EARLY TO MID AFTERNOON HOURS AND COULD LEAD TO BRIEFLY REDUCED VSBYS AND CIGS /MAINLY MVFR/ ACROSS THE EASTERN HALF OF PENN. STRATOCU ASSOC WITH A POOL OF COLD AIR ALOFT WILL LIKELY WORK INTO THE NW MTNS TONIGHT. COOLING/MOISTENING BLYR...COMBINED WITH UPSLOPE FLOW...WILL LIKELY CAUSE CIGS TO FALL TO MVFR LATE TONIGHT AT KBFD. .OUTLOOK... FRI...NO SIG WX EXPECTED. SAT...AM LOW CIGS POSS W MTNS. SUN...PATCHY AM FOG POSSIBLE. MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...LAMBERT
Hazardous weather outlook, May 22, 12:41 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1241 PM EDT THU MAY 22 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049-050-056- 063-064-231645- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND- ADAMS- 1241 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ042-051>053-057>059-065-066-231645- SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON- YORK-LANCASTER- 1241 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 22, 1:58 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL MONTOURSVILLE 41.25N 76.92W
05/22/2014 E0.88 INCH LYCOMING PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1400057
STEINBUGLSpecial weather statement, May 22, 1:59 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 PM EDT THU MAY 22 2014
PAZ052-058-221900-
NORTHUMBERLAND PA-SCHUYLKILL PA-
159 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 159 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEURYS LAKE...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ASHLAND...TREMONT...DONALDSON...FOUNTAIN SPRINGS AND BEURYS LAKE
AROUND 200 PM EDT.
GIRARDVILLE...ENGLEWOOD...BRANCHDALE AND BUCK RUN AROUND 210 PM
EDT.
MINERSVILLE...MARLIN...FORRESTVILLE...SELTZER AND HECKSCHERVILLE
AROUND 220 PM EDT.
POTTSVILLE...ST. CLAIR...PORT CARBON...FRIEDENSBURG AND
MECHANICSVILLE AROUND 230 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUMMIT STATION...
LANDINGVILLE...MARION HEIGHTS...MOUNT CARBON...NEWTOWN...PALO ALTO...
PORT CLINTON...PITMAN...MIDDLEPORT AND LAKE WYNONAH.
THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 110 AND 125.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.
LAT...LON 4063 7600 4057 7602 4058 7605 4056 7608
4053 7623 4071 7656 4082 7645 4083 7641
4078 7638 4081 7630 4068 7588
TIME...MOT...LOC 1759Z 294DEG 18KT 4072 7639
LAMBERTLocal storm report, May 22, 2:00 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL MUNCY 41.20N 76.79W
05/22/2014 E0.88 INCH LYCOMING PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1400058
STEINBUGLLocal storm report, May 22, 2:20 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL MUNCY 41.20N 76.79W
05/22/2014 E1.00 INCH LYCOMING PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1400059
COLBERTSpecial weather statement, May 22, 2:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 PM EDT THU MAY 22 2014
PAZ035-036-064-221900-
FULTON PA-FRANKLIN PA-ADAMS PA-
228 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS AFFECTING THE AREA...
AT 225 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE FROM MCCONNELLSBURG TO MERCERSBURG TO GREENCASTLE...MOVING
SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE THUNDERSTORM WILL BE NEAR... WAYNESBORO...WAYNE HEIGHTS AND
ROUZERVILLE AROUND 240 PM EDT. CARROLL VALLEY AROUND 250 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLIAMSON...UPTON...
LIBERTY MOUNTAIN RESORT...FAIRFIELD...WHITETAIL SKI AREA...QUINCY...
MCKNIGHTSTOWN...GETTYSBURG COLLEGE...PENN STATE MONT ALTO AND STATE
LINE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 BETWEEN MILE MARKERS 151 AND 170.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 165 AND 183.
INTERSTATE 81 BETWEEN MILE MARKERS 0 AND 20.
LAT...LON 3972 7838 3982 7830 4015 7814 3985 7722
3984 7722 3972 7728
TIME...MOT...LOC 1825Z 297DEG 32KT 3977 7774
GARTNERLocal storm report, May 22, 2:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
248 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 NE MECHANICSVILLE 41.00N 76.54W
05/22/2014 E1.00 INCH COLUMBIA PA EMERGENCY MNGR
&&
EVENT NUMBER CTP1400060
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:11 PM EDT | Special Weather Statement | CTP | Warren | 34 min |
| May 21, 11:18 PM EDT | Special Weather Statement | CTP | Potter | 27 min |
| May 21, 11:43 PM EDT | Special Weather Statement | CTP | Clinton | 47 min |
| May 21, 11:46 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 29 min |
| May 21, 11:51 PM EDT | Special Weather Statement | CTP | Warren | 39 min |
| May 22, 12:09 AM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter | 51 min |
| May 22, 12:57 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Montour, Northumberland, Union | 63 min |
| May 22, 1:51 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 24 min |
| May 22, 2:09 AM EDT | Special Weather Statement | CTP | Columbia, Montour | 36 min |
| May 22, 2:42 AM EDT | Special Weather Statement | CTP | Schuylkill | 33 min |
| May 22, 3:22 AM EDT | Special Weather Statement | CTP | Fulton | 38 min |
| May 22, 5:39 AM EDT | Special Weather Statement | CTP | Schuylkill | 51 min |
| May 22, 7:16 AM EDT | Special Weather Statement | CTP | Sullivan | 29 min |
| May 22, 12:36 PM EDT | Special Weather Statement | CTP | Tioga | 54 min |
| May 22, 1:08 PM EDT | Special Weather Statement | CTP | Sullivan | 82 min |
| May 22, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 67 min |
| May 22, 1:59 PM EDT | Special Weather Statement | CTP | Schuylkill | 61 min |
| May 22, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 37 min |
| May 22, 2:28 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland | 2 hr |
| May 22, 2:28 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 32 min |
| May 22, 2:36 PM EDT | Tornado Warning | CTP | Columbia, Montour, Northumberland | 24 min |
| May 22, 3:26 PM EDT | Special Weather Statement | CTP | York | 34 min |
| May 22, 3:44 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
| May 22, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 67 min |
| May 22, 5:33 PM EDT | Special Weather Statement | CTP | York | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.